Commenced in January 2007
Frequency: Monthly
Edition: International
Paper Count: 32718
Box Counting Dimension of the Union L of Trinomial Curves When α ≥ 1

Authors: Kaoutar Lamrini Uahabi, Mohamed Atounti


In the present work, we consider one category of curves denoted by L(p, k, r, n). These curves are continuous arcs which are trajectories of roots of the trinomial equation zn = αzk + (1 − α), where z is a complex number, n and k are two integers such that 1 ≤ k ≤ n − 1 and α is a real parameter greater than 1. Denoting by L the union of all trinomial curves L(p, k, r, n) and using the box counting dimension as fractal dimension, we will prove that the dimension of L is equal to 3/2.

Keywords: Feasible angles, fractal dimension, Minkowski sausage, trinomial curves, trinomial equation.

Digital Object Identifier (DOI):

Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 576


[1] S. Dubuc and M. Zaoui, The fractal dimension of a union of trinomial arcs, World Scientific Publishing Company, Fractals, Vol. 4, No. 4 (1996), 555 - 562.
[2] K. J. Falconer. Fractal Geometry : Mathematical Foundations and Applications. John Wiley & Sons, England, 1990.
[3] H. Fell. The Geometry of Zeros of Trinomial Equations. Rendiconti del Circolo Matematico di Palermo, Serie II, Tomo XXIX, pp. 303-336, 1980.
[4] K. Lamrini Uahabi, A Note on the Trinomial Curves L(p, k, r, n). International Mathematical Forum, Vol.4, no. 2, pp. 67-71, 2009.
[5] C. Tricot. Courbes et Dimension Fractale. Springer-Verlag, Editions Sciences et Culture, Paris, France, 1993.